black toenails?

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes Complications

Diabetes Complications Diabetes can cause many short term, long term, acute and chronic complications. Please use this section to discuss any experiences you have with Diabetes related complications. New members please feel free to post about your concerns and ask questions to the community.


black toenails?


Closed Thread
 
Shared Thread Thread Tools
Old 02-24-2008, 21:27   #1
tbo
Junior Member
 
Join Date: Feb 2008
Location: central usa
Posts: 1


Default black toenails?

i have only been a diabetic for a year (type 2) and my two toenails (4th one on each foot) are turning black like i hit them with a hammer. only about 1/8 to 1/4 inch though, both my feet are always cold also
any advise?

tbo is offline  
Old 02-25-2008, 15:19   #2
Senior Member
 
Join Date: Sep 2007
Location: Ontario Canada
Posts: 1,078

Diagnosed in 1961-now 50+ years with Diabetes

18 likes received
Default

Hello Tbo...Welcome! :

You didn’t say how your sugars have been. Although cold hands
and/or feet can be caused by lack of blood circulation, particularly
in Diabetics, many Diabetics and non-diabetics also have this
symptom from other conditions.

Anyone can get bruises under the toenails. It can happen to athletes
particularly runners, walkers, gymnasts(many gymnasts usually wear
toe caps on their big toes now). Bruises can also occur to People who
on occasion or normally walk a lot, by a Person wearing ill-fitting shoes
and/or socks, loosely tied shoes, not trimming toenails properly, stubbing
their toe, to someone dropping something on their toe. It doesn’t take
much sometimes.

The foot can slide back and forth hitting the toe area and sides of the shoe.
Pressure in the feet also grows. This sometimes causes the nail bed to
separate from the toenail which can cause bleeding/bruise and sometimes
a blister. If you have a blister, it can lead to gangrene and a blood infection,
which you do not want.

If the toe area swells, is more painful after a day or 2 or feels heavier than usual and numb then you should see your Dr. If you have a blister, he/she will
probably drain it and prescribe an antibiotic for you.

I know always easier to say than do but if you have Diabetes, take precautions and don’t take any symptoms or injuries lightly. I hope that
it all clears up for you Very soon.


Last edited by Terrie; 02-25-2008 at 15:37.
Terrie is offline  
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
*Turkey And Black Bean Chili* Terrie Diabetes Recipes 2 12-11-2013 00:09

LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 00:51.




Powered by vBulletin®
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO